Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 1, 2004, 12:52 AM CDT for Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 1, 2004, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 010552 TORFTW TXC395-010630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1252 AM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 130 AM CDT * AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A DEVELOPING TORNADO NEAR HEARNE...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL ROBERTSON COUNTY AROUND 110 AM CDT LAT...LON 3095 9672 3071 9655 3079 9644 3097 9661 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 9:35 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 31, 9:35 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR PUBLIC NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT MON MAY 31 2004 .DISCUSSION... 935 PM DISCUSSION. UPDATED ZONES TO ADD POPS WHERE NEW DEVELOPMENT IS OCCURRING. IN ADDITION...A NEW SEVERE THUNDERSTORM WATCH WILL SOON BE ISSUED FOR SOUTHEAST COUNTIES WHERE SEVERE STORMS ARE CURRENTLY LOCATED UNTIL 200 AM TUESDAY MORNING. 59 && .DISCUSSION... 609 PM AVIATION DISCUSSION. QUASI STATIONARY BOUNDARY EXTENDS WEST TO EAST ALONG SOUTHERN TARRANT AND SOUTHERN DALLAS COUNTY LINES. STRONG TO SEVERE TSTMS ARE FORMING ALONG AND SOUTH OF THIS BOUNDARY MOVING EAST AT 20 MILES AN HOUR. BIG CONCERN IS WHETHER OR NOT BOUNDARY WILL SHIFT NORTH AND ALLOW STORMS TO DEVELOP NORTH INTO DFW AREA. SINCE WE ARE PAST MAX HEATING...I DONT THINK STORMS WILL REDEVELOP NORTHWARD INTO DFW AREA. STORMS SHOULD CONTINUE TO STAY 15-30 MILES SOUTH OF DFW AND DAL...BUT WILL CLOSELY MONITOR THE SITUATION. AFTER SUNSET STORMS SHOULD DISSIPATE WITH LIGHT EAST TO SOUTHEAST WINDS DURING THE NIGHT... BECOMING SOUTH 5-15 MPH BY MID MORNING TUESDAY. 59 && .DISCUSSION... OUTFLOW/FRONTAL BOUNDARY EXTENDED FROM GLEN ROSE SOUTHEAST TO PALESTINE. A DRYLINE EXTENDED FROM GLEN ROSE SOUTH-SOUTHWEST TO BROWNWOOD. IN BETWEEN THESE TWO FEATURES IS ABUNDANT MOISTURE WITH DEWPOINTS IN THE UPPER 70S.ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING MAINLY ALONG THE BOUNDARIES BUT WITH WEAK UPPER LEVEL SUPPORT THE RISK OF STORMS BECOMING SEVERE IS SLIGHT. PRECIP SHOULD END THIS EVENING. THE REMAINDER OF THE FORECAST IS A LITTLE LESS CERTAIN. THE LARGE UPPER LEVEL TROUGH RESPONSIBLE FOR THE THUNDERSTORMS SUNDAY AND THIS AFTERNOON IS HAS MOVED WELL EAST OF THE REGION. THE FLOW ALOFT WILL BECOME NORTHWESTERLY. AS IT DOES THE OLD FRONTAL BOUNDARY SHOULD LIFT TO THE NORTH RETURNING MOISTURE TO ALL OF THE FORECAST AREA BY TUESDAY EVENING. IN THIS UPPER LEVEL NW FLOW WILL BE SHORTWAVES. ALL MODELS HANDLE EACH OF THESE MINOR DISTURBANCE DIFFERENTLY IN TIMING AND STRENGTH. THERE IS GENERAL AGREEMENT WITH TWO SHORTWAVES MOVING SOUTHEAST LATE WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN FRIDAY. HAVE KEPT THE POPS ASSOCIATED WITH THE TIME OF THESE TWO DISTURBANCES AND DRIED THE FORECAST DURING THE REMAINING TIME FRAMES. EVEN THESE TWO CHANCES OF RAIN WILL DEPEND GREATLY UPON THE LOCATION OF THE OLD FRONTAL BOUNDARY AND ANY INTEGRATION WITH NEW OUTFLOW BOUNDARIES GENERATED FROM THUNDERSTORMS. BY LATE THIS WEEKEND HIGH PRESSURE BUILDS ALOFT RETURNING THE REGION TO A DRIER EARLY SUMMER LIKE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 93 73 91 / 0 0 0 0 WACO, TX 72 95 74 95 / 20 0 0 0 PARIS, TX 69 90 73 88 / 0 0 0 20 DENTON, TX 68 93 72 90 / 0 0 0 20 MCKINNEY, TX 70 92 73 90 / 0 0 0 0 DALLAS, TX 70 93 73 92 / 0 0 0 0 TERRELL, TX 72 92 74 92 / 0 0 0 0 CORSICANA, TX 73 93 74 93 / 20 0 0 0 TEMPLE, TX 72 96 74 96 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, May 31, 10:35 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1035 PM CDT MON MAY 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1035 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT GENERALLY ALONG AND SOUTH OF A CANTON TO CLEBURNE LINE AND EAST OF A MINERAL WELLS TO HAMILTON LINE. INCREASING LOW LEVEL MOISTURE COUPLED WITH NUMEROUS BOUNDARIES LEFT OVER FROM EVENING THUNDERSTORMS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HAIL TO ONE INCH IN DIAMETER...WIND GUSTS NEAR 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. SOME OF THE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND SOME FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS TUESDAY NIGHT THROUGH FRIDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN NORTHWEST FLOW ALOFT INTERACT WITH ABUNDANT LOW LEVEL MOISTURE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH 2 AM ACROSS THE SLIGHT RISK AREA.
In the hours before
Local storm report, May 31, 8:12 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0804 PM HAIL 7 NE WACO 31.64N 97.10W
05/31/2004 1.00 INCH MCLENNAN TX TRAINED SPOTTER
QUARTER SIZE HAIL IN AXTELL 7 NE OF WACO.Local storm report, May 31, 8:18 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0810 PM HAIL 7 NE WACO 31.64N 97.10W
05/31/2004 1.75 INCH MCLENNAN TX DPS TROOPER
GOLFBALL SIZE HAIL IN AXTELL 7 NE OF WACO.Local storm report, May 31, 8:19 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0814 PM HAIL 2 E TROY 31.20N 97.27W
05/31/2004 1.75 INCH BELL TX EMERGENCY MNGR
GOLFBALL HAIL 2 EAST OF TROYLocal storm report, May 31, 8:21 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0814 PM HAIL 7 W LOTT 31.21N 97.15W
05/31/2004 1.75 INCH FALLS TX EMERGENCY MNGR
GOLFBALL HAIL 7 WEST OF LOTTLocal storm report, May 31, 8:29 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0827 PM HAIL 9 NE TEMPLE 31.19N 97.26W
05/31/2004 1.75 INCH BELL TX EMERGENCY MNGR
1/4 INCH TO GOLFBALL SIZE HAIL IN OENAVILLE 9 NE OF
TEMPLE.Local storm report, May 31, 9:10 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0850 PM HAIL WHITNEY 31.95N 97.32W
05/31/2004 1.75 INCH HILL TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 7:20 PM CDT | Tornado Warning | FWD | Somervell | 25 min |
| May 31, 7:33 PM CDT | Tornado Warning | FWD | Limestone | 27 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 49 min |
| May 31, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| May 31, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 60 min |
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 45 min |
| May 31, 8:00 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 45 min |
| May 31, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 31, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 43 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 65 min |
| May 31, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 26 min |
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| May 31, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 49 min |
| May 31, 9:14 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 46 min |
| May 31, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 31, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 52 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 31 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 1, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 52 min |
| Jun 1, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Jun 1, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 64 min |
| Jun 1, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Jun 1, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Jun 1, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 61 min |
| Jun 1, 5:21 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Jun 1, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 67 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 58 min |
| Jun 1, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 76 min |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 59 min |
| Jun 1, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 42 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 56 min |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 53 min |
| Jun 1, 6:35 PM CDT | Tornado Warning | FWD | Coryell, Lampasas | 55 min |
| Jun 1, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 65 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.